Alert archive / California / Wind Advisories in 2011
Wind Advisory 45, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 10, 2011, 3:40 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2011, 3:40 PM PDT (22:40 UTC)
- Expired
- May 11, 2011, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS76 KLOX 102240 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 PM PDT TUE MAY 10 2011 ...GUSTY WINDS IN SOUTHERN SANTA BARBARA COUNTY THIS EVENING... .ANOTHER ROUND OF GUSTY WINDS IS EXPECTED IN SOUTHERN SANTA BARBARA COUNTY THIS EVENING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND WILL IMPACT DRIVERS ALONG HIGHWAYS 101 AND 154. THE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT TONIGHT. CAZ039-052-110645- /O.NEW.KLOX.WI.Y.0045.110510T2240Z-110511T0700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 340 PM PDT TUE MAY 10 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE...WITH THE STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...INCLUDING PORTIONS OF HIGHWAYS 101 AND 154. * IMPACTS...SUDDEN GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ WOFFORD
1 follow-up statement
829 WWUS76 KLOX 110702 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1202 AM PDT WED MAY 11 2011 CAZ039-052-110815- /O.EXP.KLOX.WI.Y.0045.000000T0000Z-110511T0700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1202 AM PDT WED MAY 11 2011 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY TO EXPIRE FOR SOUTHERN SANTA BARBARA COUNTY. GUSTY WINDS HAVE BECOME MORE ISOLATED OVER THE LAST SEVERAL HOURS AS THE SURFACE GRADIENT RELAXES. LOCAL GUSTS TO 45 MPH MAY STILL OCCUR THROUGH 2 AM PDT THIS MORNING. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 10, 1:35 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 10, 1:35 PM PDT, 2 hours 5 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PDT TUE MAY 10 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA TODAY THROUGH THURSDAY...BRINGING A WARMING TREND AND MOSTLY CLEAR CONDITIONS...EXCEPT FOR SOME COASTAL MARINE LAYER. A LOW PRESSURE SYSTEM WILL DROP SOUTH OVER THE WEEKEND WITH THE POSSIBILITY OF PRECIPITATION BY SUNDAY...COOLING TEMPERATURES THROUGH EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRI)...THE UPPER LOW FROM LAST NIGHT HAS MOVED INTO AZ WITH QUIET WEATHER FOR US TODAY. SOME LINGERING LOW LVL MOISTURE AROUND BUT GENERALLY SUNNY. TEMPS WERE A SHADE WARMER TODAY, MAINLY INLAND DUE TO INCREASED SUNSHINE AND WARMER AIR ALOFT. STILL LOOKING AT A WARMING TREND NEXT FEW DAYS BUT I'VE SCALED BACK JUST A TAD ON THE MAGNITUDE. 12Z MODELS STILL INDICATE A ROBUST ONSHORE FLOW DURING THE AFTERNOON AND NOT QUITE AS MUCH WARMING IN THE LOWER LVLS AS WAS SHOWN YESTERDAY SO THERE WILL STILL LIKELY BE A SIGNIFICANT MARITIME INFLUENCE FOR THE COAST AND VALLEYS. OVERALL HIGHS WERE LOWERED 3-5 DEGREES WED AND THU MOST AREAS. WITH THE GFS AND ECMWF BOTH NOW SHOWING A FARTHER WEST TRAJECTORY OF THE UPPER LOW AS IT SLIDES SOUTH OUT OF THE GULF OF ALASKA, IT APPEARS WE MAY GET ONE MORE DAY OF ADDITIONAL WARMING FRIDAY, OR AT LEAST SIMILAR TEMPS, ESPECIALLY SOUTHERN AREAS, BEFORE THE COOLING TREND BEGINS FOR THE WEEKEND. THUS, FRIDAY'S HIGHS WERE WARMED UP 3-5 DEGREES FROM EARLIER AND IN SOME AREAS FRI MAY ACTUALLY BE THE WARMEST DAY THIS WEEK. HAVE OPTED TO NOT GO WITH A SANTA YNEZ RANGE WIND ADVISORY THIS EVENING THOUGH THERE COULD BE SOME ISOLATED GUSTS TO AROUND 35 MPH THROUGH THE USUAL FAVORED PASSES AND CANYONS. CROSS SECTIONS FROM THE MODELS THIS MORNING WERE A LITTLE WEAKER THAN YESTERDAY'S MODELS AND GRADIENTS THIS AFTERNOON ARE ALSO A LITTLE WEAKER. A CLOSE CALL THOUGH. 18Z NAM AND LOCAL WRF MODEL WERE A TOUCH STRONGER BUT WILL HOLD OFF FOW NOW. MARINE LYR FIRMLY RE-ESTABLISHED NORTH OF PT CONCEPTION AS THE INVERSION HAS FULLY RECOVERED THERE. EXPECT WE WILL SEE THE SAME THING HAPPENING LATER TONIGHT SOUTH OF PT CONCEPTION AND BY MORNING EXPECT LOW CLOUDS TO BE PUSHING INTO THE LOWER COASTAL VALLEYS. SLIGHTLY LESS COVERAGE EXPECTED THU AND FRI MORNINGS AS WARMER AIR ALOFT LOWERS THE INVERSION SLIGHTLY. ONE FEATURE TO WATCH FOR, THOUGH LIKELY WILL HAVE VERY LIMITED IMPACT LOCALLY, IS THE UPPER LOW CURRENTLY NEAR 23N/140W. AS THE WEEKEND TROF START TO ADVANCE ACROSS THE PACIFIC AND DROP SOUTH OFF THE WA COAST IT WILL PICK UP THIS UPPER LOW AND DRAG IT ONSHORE SOMEWHERE ALONG THE WEST COAST. THE NAM KEEPS THE ENERGY WELL SOUTH OVER CENTRAL AND SRN BAJA WHILE THE GFS AND EC ARE SLIGHTLY FARTHER NORTH. EITHER WAY, IT LIKELY WON'T DO MUCH OTHER THAN BRING SOME MID AND HIGH CLOUDS TO OUR THU NIGHT AND FRIDAY MORNING, BUT SOMETHING TO WATCH FOR IN CASE IT TAKES A FARTHER NORTH TRAJECTORY. .LONG TERM (SAT-TUE)...DID NOT MAKE TOO MANY ADJUSTMENTS TO THE WEEKEND AND EARLY NEXT WEEK FORECAST AS MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND PLACEMENT OF THE APPROACHING TROF AND EVENTUALLY THE CUTOFF LOW. THE GFS STILL SWINGS A LITTLE ENERGY AND LIGHT PRECIP THROUGH THE AREA LATE SAT INTO EARLY SUNDAY, MAINLY NORTH OF PT CONCEPTION. THE EC IS WEAKER AND DRIER. NEITHER WOULD RESULT IN MUCH PRECIP, BUT AT THIS POINT GIVEN THE UNCERTAINTIES MENTIONED ABOVE IT STILL WARRANTS LOW POPS ACROSS THE AREA. AT THE VERY LEAST WE COULD SEE SOME NIGHT AND MORNING DRIZZLE WITH AN ENHANCED MARINE LYR. THE TROF ISN'T EXPECTED TO EXIT THE AREA UNTIL TUESDAY AT THE EARLIEST, BUT CHANCES FOR PRECIP DROP OFF AFTER SUNDAY DUE TO A LACK OF MOISTURE. JUST CONTINUED COOL THROUGH EARLY NEXT WEEK UNDER PARTLY CLOUDY SKIES. && .AVIATION...10/1800Z. FAIR CONFIDENCE IN THE FORECAST FOR THE NEXT 24 HOURS. LOW CLOUDS AND FOG ARE EXPECTED TO RETURN TO THE COAST AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT WITH MVFR CONDITIONS IN COASTAL SECTIONS AND IFR CONDITIONS IN THE VALLEYS. THE TIMING OF THE 18Z TAFS MAY NOT BE EXACTLY RIGHT BUT THERE IS DECENT CONFIDENCE IN A RETURN OF THE MARINE CLOUDS. KLAX...FAIR CONFIDENCE IN THE 18Z TAF. KBUR...FAIR CONFIDENCE IN THE 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.